MAUDE Adverse Event Report: DEPUY SPINE INC QUICK CONNECT SI POLYDRIVER; SCREWDRIVER

DEPUY SPINE INC QUICK CONNECT SI POLYDRIVER; SCREWDRIVER
Catalog Number 698340694
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On wednesday, (b)(6) during surgery, the (b)(6) hospital scrub nurse tried to load an expedium pedicle screw onto a custom expedium 5.5mm short si polyaxial screwdriver (ds698340694) and noticed that it was difficult to load the screw.Upon further investigation, she noticed that the bottom thread of the screwdriver was missing and that it had potentially sheered off.It is our belief that this did not happen during the surgery as the screwdriver had not been used yet, but rather at some point prior to the case and went unnoticed.The screwdriver was set aside and a second, identical screwdriver was used appropriately for the remainder of the case.This did not cause a significant delay to the surgery (maybe 2 min).This also did not cause any undue harm to the patient (no adverse events occurred).The screwdriver in question has been washed and will be returned to depuy synthes for further investigation.A replacement screwdriver will also need to be issued to the hospital.Patient consequence? : no.Patient consequence description:no consequence to the patient occurred due to this incident.Action taken for procedure:a second identical screwdriver was used appropriately during surgery as a result of this incident.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
(b)(4).Visual examination found that the initial threads of the polydriver sleeve were torn.Noted damage suggests that inadvertently cross threading of the polydriver sleeve occurred upon insertion into the tulip head.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.With the information provided, a definitive root cause for the torn thread on the quick connect si polydriver cannot be determined.Noted damage suggests that inadvertently cross threading of the polydriver sleeve occurred upon insertion into the tulip head.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
QUICK CONNECT SI POLYDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8020920
Report Number1526439-2018-51028
Device Sequence Number1195008
Product Code HXX
UDI-Device Identifier10705034466743
UDI-Public(01)10705034466743
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number698340694
Device Lot NumberGM4307301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;